MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Catalog Number 05969484190
Medical Device Problem Codes False Negative Result (1225); Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged discrepant results when using the kit s201 t-scrn mpx v2.0 96t us-ivd assay on the cobas taqman instrument.On (b)(6) 2023, a sample was tested in a pool of 6 (pp6) and was non-reactive for all targets.Serology testing for the same sample was reactive for human immunodeficiency virus (hiv).The sample was subsequently tested in resolution (resp1) and was reactive for hiv with a cycle threshold (ct) value of 38.The sample was later tested with a quantitative assay, which detected a low concentration of viral target with a value of less than 20 copies per milliliter (cp/ml).The donation was blood, and it was not used.
 
Additional Manufacturer Narrative
The analysis was performed on a cobas taqman instrument (serial number: (b)(6)).The investigation determined that the kit s201 t-scrn mpx v2.0 96t us-ivd assay performed within specifications.A review of the data provided indicated that the target curve for hiv was robust and sigmoidal, consistent with true viral target amplification.Positive and internal controls also demonstrated robust and sigmoidal curves, confirming proper assay performance.No issues were identified in the quality control data or the reagent kit that could contribute to the reported event.The most likely cause of the unexpected non-reactive result in the pooled sample (pp6) was attributed to the viral concentration being diluted to the assay's limit of detection, where wavering results between reactive and non-reactive may occur.Clinically, the donor may represent a true-positive hiv case with suppressed viral load due to treatment.A trend analysis for lot h30808 did not identify any related issues.The donation was not used, and no additional harm or delay in treatment was reported.

Brand Name
COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23100336
Report Number2243471-2025-03292
Device Sequence Number15644834
Product Code QHO
UDI-Device Identifier00875197004045
UDI-Public00875197004045
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BL125459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number05969484190
Device Lot NumberH30808
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2023
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown